[Skip to Content]
[Skip to Content Landing]
Views 1,996
Citations 0
Observation
April 29, 2020

Use of Etanercept in a Series of Pediatric Patients With Stevens-Johnson Syndrome–Toxic Epidermal Necrolysis Spectrum Disease

Author Affiliations
  • 1Department of Dermatology, NewYork-Presbyterian/Weill Cornell Medical Center, New York, New York
  • 2Lincoln Medical Center, New York, New York
JAMA Dermatol. 2020;156(8):921-922. doi:10.1001/jamadermatol.2019.3731

Stevens-Johnson syndrome (SJS) and toxic epidermal necrolysis (TEN) are rare, life-threatening adverse drug reactions that manifest with full-thickness epidermal necrosis and are often accompanied by fever and other systemic symptoms.1,2 These entities exist on a disease spectrum (herein referred to as SJS-TEN) based on percentage of body surface area with denuded skin.3 Given the rarity of SJS-TEN in the pediatric population, there is no clear, evidence-based therapeutic recommendation beyond discontinuation of the harmful medication and burn-level supportive care.

Limit 200 characters
Limit 25 characters
Conflicts of Interest Disclosure

Identify all potential conflicts of interest that might be relevant to your comment.

Conflicts of interest comprise financial interests, activities, and relationships within the past 3 years including but not limited to employment, affiliation, grants or funding, consultancies, honoraria or payment, speaker's bureaus, stock ownership or options, expert testimony, royalties, donation of medical equipment, or patents planned, pending, or issued.

Err on the side of full disclosure.

If you have no conflicts of interest, check "No potential conflicts of interest" in the box below. The information will be posted with your response.

Not all submitted comments are published. Please see our commenting policy for details.

Limit 140 characters
Limit 3600 characters or approximately 600 words
    ×